MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION VORTX - 18; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 82865
Medical Device Problem Codes Contamination (1120); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device became unsterile.A 3mm/2.5 mm vortx - 18 was selected for use.During preparation, it was noted that the mount was missing, and the package was opened with force.Consequently, the device bounced out of the package and became unsterile.There was no anomaly with the pouch prior to use and has never been opened.The procedure was completed with another of the same device.No patient involvement.

Brand Name
VORTX - 18
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9575405
Report Number2134265-2019-16657
Device Sequence Number3043008
Product Code KRD
UDI-Device Identifier08714729324843
UDI-Public08714729324843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K102714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2022
Device Model Number82865
Device Catalogue Number82865
Device Lot Number0023911327
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/24/2019
Initial Report FDA Received Date01/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1